Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 90, NWS St. Louis, MO

March 22, 2020Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 22, 2020, 5:48 PM CDT for Osage County, Missouri. It took effect at Mar 22, 2020, 7:00 PM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Mar 22, 2020, 5:48 PM CDT (22:48 UTC)
In effect from
Mar 22, 2020, 7:00 PM CDT
Expired
Mar 23, 2020, 10:47 AM CDT
In force
16 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Rich Fountain (RIFM7). The gauge peaked at 20.00 ft at Mar 22, 2020, 7:00 PM CDT.

actionminormoderate1015202503/2203/2303/24
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

209 
WGUS43 KLSX 222248
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
548 PM CDT Sun Mar 22 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri...
 

  Gasconade River near Rich Fountain

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-240448-
/O.NEW.KLSX.FL.W.0090.200323T0000Z-200324T1956Z/
/RIFM7.1.ER.200323T0000Z.200323T0600Z.200323T1356Z.NO/
548 PM CDT Sun Mar 22 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Gasconade River near Rich Fountain
* until Tuesday afternoon.
* At  4:30 PM Sunday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon and 
  crest near 20.6 feet then fall below flood stage Monday morning.
* Impact:  At 20.0 feet...FLOOD STAGE.  Right bank overflows.  Also, 
  State Highway D begins flooding near the Cooper Hill Conservation 
  Area.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/23  03/24  03/25  03/26  03/27

Gasconade River
  Rich Fountain   20.0   19.75      20.4   13.2   10.9   10.4    9.9


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
1 follow-up statement
872 
WGUS83 KLSX 231547
FLSLSX
Flood Statement
National Weather Service St Louis MO
1047 AM CDT Mon Mar 23 2020

...The flood warning is cancelled for the following river in 
Missouri...

 
  Gasconade River near 
  
      Rich Fountain
  

This will be the final statement for this flooding event.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-231617-
/O.CAN.KLSX.FL.W.0090.000000T0000Z-200324T1956Z/
/RIFM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1047 AM CDT Mon Mar 23 2020

The Flood Warning is cancelled for
  The Gasconade River near Rich Fountain.
* At 10:30 AM Monday the stage was 18.5 feet.
* Flood stage is 20.0 feet.
* The river crested below flood stage at 19.9 feet. The river is
  forecast to continue to fall to near 10.8 feet Wednesday morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/24  03/25  03/26  03/27  03/28

Gasconade River
  Rich Fountain   20.0   18.49      11.7   10.8   11.5   11.5   10.7


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:43 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 22, 3:43 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
343 PM CDT Sun Mar 22 2020

.SHORT TERM... (Through Late Monday)
Issued at 305 PM CDT Sun Mar 22 2020

The last bit of light snow now across northeast MO and west
central IL will be exiting east within the next few hours.
Temperatures are inching up and the intensity is light enough that
little if any additional accumulation is expected.

An additional upstream low amplitude short wave trof will move
from the central Plains across the area this evening. This wave
could produce additional precipitation in the form of light rain
or drizzle with the highest probabilities across northeast MO and
west central IL where forcing is greatest. Otherwise the region
will be blanketed in low clouds/stratus and fog tonight. We will
have to watch how low the visibility drops later tonight as some
of the shorter term guidance suggest that dense fog is a
possibility across parts of central and northeast MO.

Surface high pressure will dominate the region on Monday with
light winds in the lower troposphere. This regime would favor only
a gradual improvement in the clouds/fog and I favored a more
pessimistic approach. Accordingly I have lowered temperatures a
bit and if IFR conditions persist well into the afternoon, then
this won't be cool enough.

Glass

.LONG TERM... (Monday Night through Next Sunday)
Issued at 305 PM CDT Sun Mar 22 2020

The systems and issues for the coming week haven't changed too
much. Overall the pattern remains quite active with at least
several chances of measurable rain.

The next big producer is still on track for late Monday night into
Tuesday when an impressive short wave trof and associated surface
low/frontal system track from the Plains across the region. It
still looks like rain will this system should get underway late
Monday night associated with a strong south-southwesterly LLJ
providing the initial lift and moisture transport, which is then
augmented by the migratory short wave trof and low level
convergence with the surface boundaries on Tuesday. The
deterministic and ensemble guidance still varies on the track of
the surface low with this system with a west-east track ranging as
far north as the I-70 corridor to as far south as the ECMWF track
across far southern MO. The instability stratification and
potential for strong-severe storms are the main impacts of the
differing low tracks. I still think there is sufficient
instability to expect at least isolated-scattered thunderstorms
with the overall shield of precipitation, while the severe weather
threat will largely be determined by the track of the surface low
and breadth of the warm sector. At this time there is the best
consensus that the far southern CWA could see a few strong-severe
storms with plenty of low and deep layer shear present. The
deterministic guidance and ensembles suggest general rainfall
amounts with this system in the 0.50-1.00 inch range with locally
higher amounts of 1-2 inches, especially where there is more
persistent convection. I am still thinking the biggest impacts of
this rainfall would be on the river systems, causing another
upward bump or prolonging the current flood crest.

Warmer and dry weather is still expected on Wednesday with another
round of showers and thunderstorms beginning possibly as early as
late Thursday and certainly Thursday night. A northeast-southwest
oriented cold front is forecast to drop through the area on
Thursday and become stationary across southern MO and southern
Illinois. A broad southwesterly LLJ is then expected to support
showers and elevated thunderstorms across the region to the north
of the stalled boundary centered on Thursday night into early
Friday.

The forecast details for Friday into the weekend remain up in the
air as the deterministic and ensembles are still showing large
differences with an upper trof moving out of the western U.S.
through the Plains and into the mid/upper MS Valley. This results
in timing/placement differences with as much as 24-30 hours
difference in passage of the surface cyclone and frontal system
attendant with this system.

Glass

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1243 PM CDT Sun Mar 22 2020

The main precipitation shield is shifting to the east of St. Louis
and will continue to do so through the afternoon. Further north
the precipitation arcs back into west central IL and northern MO
and will continue to impact those areas off and on through the
evening. With the exception of KUIN, any additional precipitation
at KCOU and the St. Louis terminals should be all rain and light
in intensity. KUIN will continue to see light snow or a rain/snow
mix into mid-afternoon and then light rain thereafter. A mix of
IFR and MVFR flight conditions are expected this afternoon with
IFR generally impacting central and northeast MO. Tonight there
should be a trend to widespread IFR and then LIFR with low
ceilings and fog. The visibility could be lower than currently
indicated in the terminals. Flight conditions will be slow to
improve on Monday.

SPECIFICS FOR KSTL:

The main precipitation will shift to the east of the terminal this
afternoon. Any additional precipitation should be all rain and
light in intensity. MVFR flight conditions are expected this
afternoon. Tonight there should be a trend to IFR and then LIFR
with low ceilings and fog. The visibility could be lower than
currently indicated. Flight conditions will be slow to improve on
Monday.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 22, 4:02 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
402 PM CDT Sun Mar 22 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-232115-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
402 PM CDT Sun Mar 22 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Monday Night through Tuesday
evening. A few strong to severe storms are possible on Tuesday across
parts of southern Missouri and southwest Illinois.

There are additional chances for thunderstorms Thursday Night
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Glass

In the hours before

Local storm report, Mar 22, 11:57 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 AM CDT SUN MAR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     SNOW             SAINT PETERS            38.78N 90.60W
03/22/2020  M1.0 INCH        ST. CHARLES        MO   TRAINED SPOTTER

&&
Local storm report, Mar 22, 12:00 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT SUN MAR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     SNOW             2 SE MARYLAND HEIGHTS   38.70N 90.46W
03/22/2020  E0.1 INCH        ST. LOUIS          MO   PUBLIC

1151 AM     SNOW             1 SE SAINT PAUL         38.84N 90.73W
03/22/2020  M0.9 INCH        ST. CHARLES        MO   PUBLIC

&&
Local storm report, Mar 22, 12:22 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 PM CDT SUN MAR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     SNOW             CRESTWOOD               38.56N 90.38W
03/22/2020  M0.4 INCH        ST. LOUIS          MO   TRAINED SPOTTER

            STORM TOTAL.

1213 PM     SNOW             1 N HARVESTER           38.77N 90.58W
03/22/2020  E0.6 INCH        ST. CHARLES        MO   TRAINED SPOTTER

            RETIRED NWS EMPLOYEE.

1211 PM     SNOW             2 NNE O'FALLON          38.82N 90.70W
03/22/2020  M1.0 INCH        ST. CHARLES        MO   PUBLIC

            STORM TOTAL.

1202 PM     SNOW             HARVESTER               38.75N 90.58W
03/22/2020  M0.8 INCH        ST. CHARLES        MO   PUBLIC

            STORM TOTAL.

1200 PM     SNOW             1 W O'FALLON            38.79N 90.72W
03/22/2020  M1.1 INCH        ST. CHARLES        MO   NWS EMPLOYEE

            STORM TOTAL.

&&
Local storm report, Mar 22, 12:25 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT SUN MAR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     SNOW             1 NW MURPHY             38.51N 90.50W
03/22/2020  M0.3 INCH        ST. LOUIS          MO   TRAINED SPOTTER

1213 PM     SNOW             1 NW TAYLOR SPRINGS     39.14N 89.50W
03/22/2020  E0.3 INCH        MONTGOMERY         IL   PUBLIC

&&
Local storm report, Mar 22, 12:41 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT SUN MAR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             SAINT CHARLES           38.79N 90.52W
03/22/2020  E0.4 INCH        ST. CHARLES        MO   PUBLIC

&&
Local storm report, Mar 22, 1:41 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 PM CDT SUN MAR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     SNOW             ASHLAND                 38.77N 92.26W
03/22/2020  M0.3 INCH        BOONE              MO   PUBLIC

&&

CARNEY

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.